MAUDE Adverse Event Report: HALYARD HEALTH PURPLE NITRILE* EXAM GLOVE; EXAM GLOVES NITRILE

HALYARD HEALTH PURPLE NITRILE* EXAM GLOVE; EXAM GLOVES NITRILE
Model Number 55082
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 02/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual glove involved in the complaint was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.Images provided of the skin graft show that the injury appears to be above the skin area the glove normally covers.Additionally, the glove is not intended to provide a thermal barrier.All information reasonably known as of 02oct2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
It was reported that a customer was pouring boiling nitric acid into a beaker and without warning a chemical reaction occurred causing acid to spill onto the wrist.The boiling acid burned through the purple nitrile gloves causing third-degree burns, which required a skin graft using skin from the customer¿s right leg.No additional information was provided.

Common Device Name
EXAM GLOVES NITRILE
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6912413
Report Number3011270181-2017-00007
Device Sequence Number18859097
Product Code LZC
UDI-Device Identifier30680651550829
UDI-Public30680651550829
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K113423
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/14/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model Number55082
Device Catalogue Number991055082
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2017
Initial Report FDA Received Date10/03/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;